|Time of taking medication.. Very important?
May 10, 2001
I am on a combination of Ritonavir (2x100mg pd), Combivir (2x1 cap) and Crixivan (2x800mg pd).. When I started the therapy 9 months ago I had a VL of 1.000.000.000+ (sorry, don't know the proper notation).. this dropped to -500 (undetectable by dutch standards..) within 3 months..
The last few months I have not been so faithful to the time of taking my pills. This means that a lot of times I take them 'around' the time I should take them. This means that I should take them at 01:00PM and 01:00AM but in reality I take them late by 15 minutes to 1 hour regularly. I do however allways take them and never miss a dose. I am now worried of becoming resistant already to one of the medicines. Testing is in one month. Can you tell me how bad it is to take medication late by 15 min-1 hour ??
| Response from Dr. Boyle
The regimen you are on is somewhat forgiving regarding being late with doses. Adding ritonavir boosts indinavir trough levels significantly. This boosting makes it less likely that a small variation in dosing schedule (that is, taking the dose an hour or so later than usual) will lead to viral replication and resistance. It sounds like you are doing well with taking your medications. As you know, taking every dose is the key to success. The slight variations in timing of the doses shouldn't cause any problems. Keep up the excellent work!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Hairy Tongue A Symptom Of HIV?
- Sore On Penis Sign Of HIV Infection
- Sex With A Prostitute Should I Get Tested
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.